Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Is there any condition that would cause a strong odor? Taking Diovan.

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12270 Questions
Question
Is there any condition that would cause a strong body odor. It's hard to describe the odor. It's smells a little like urine. The only medication that I am on is Diovan HRT 80/12.5. I eat healthy and take multivitamins. This odor comes and goes and this has been going on for several years. I doubt if it's the vitamins because I have changed them frequently. All blood work has come back normal.
Posted Sun, 29 Apr 2012 in Weight & Lifestyle
 
 
Answered by Dr. Rakhi Tayal 6 hours later
Hello,
Thanks for posting your query.
A strong body odour can be caused by decreased fluid intake, change in dietary habits, taking multivitamins, liver problems, bacterial colonization in skin at high temperatures and humidity, etc.
You can stop taking the multi vitamin supplement for few days and see if there is improvement.
Meanwhile you can use an antibacterial soap which contains triclosan or tea tree oil.
Regular use of deodorant spray containing aluminium ,zinc salt, zirconium will help.
Use of non sensitizing anti bacterial agents like fusidic acid topically can be helpful.
Using an absorptive powder is advisable.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Follow-up: Is there any condition that would cause a strong odor? Taking Diovan. 18 hours later
Are there any tests that I can ask my doctor for regarding this. Do you think the HRT in my blood pressure medication could be taking too much fluid from my body because I also experience constipation. What is there internally that I can take for this? I have already tried the soaps and powders. I would really like to get to the cause of this rather than cover it up. This is really a strong odor and extremely embarrassing. It can be smelled on my skin and clothes.
 
 
Answered by Dr. Rakhi Tayal 6 hours later
Hello.
Thanks for writing again.
You can get a few blood tests done to find out any organic cause responsible for this problem. Your blood pressure medicine can also cause this by extracting excessive fluid out from your kidneys. Try to have at lest 4 litres of water everyday.
You can mention this to your physician and get your electrolyte levels checked under his guidance.
Hope my answer is helpful.
Please accept my answer in case you do not have further queries.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Is there any condition that would cause a strong odor? Taking Diovan. 1 hour later
Are there any specific blood tests I could ask for? The yearly blood work that I have done always comes back normal.
 
 
Answered by Dr. Rakhi Tayal 6 hours later
Hello and thanks again,

You need to get yourself evaluated for thyroid hormone levels, diabetes, renal and liver function tests. If all these are normal then abnormal growth of bacteria in the sweaty areas of skin need to be looked for. Your primary physician can help in streamlining these tests to you.

Hope this answers your query. Do accept the answer if there are no further queries.

Wish you an early trouble free recovery.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor